Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 16, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at May 19, 2007, 4:31 PM MDT for Fergus County, Judith Basin County, Montana. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2007, 4:31 PM MDT (22:31 UTC)
- Expired
- May 19, 2007, 5:15 PM MDT
- In force
- 44 min
- Issued by
- NWS Great Falls, MT
- Area
- Counties, with a storm outline in the text
Counties Fergus County, MT, Judith Basin County, MT
The radar
The Great Falls radar (KTFX), 123 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 4:48 PM MDT | HAIL 1.75 | 5 E Denton, MT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 2:36 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 10.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1650 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTFX 192232 SVRTFX MTC027-045-192315- /O.NEW.KTFX.SV.W.0016.070519T2231Z-070519T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 431 PM MDT SAT MAY 19 2007 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL FERGUS COUNTY IN CENTRAL MONTANA... EAST CENTRAL JUDITH BASIN COUNTY IN CENTRAL MONTANA... * UNTIL 515 PM MDT * AT 429 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTH OF DENTON...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL GENERALLY REMAIN OVER RURAL AREAS OF WEST CENTRAL FERGUS AND EAST CENTRAL JUDITH BASIN COUNTIES. THIS STORM WILL HIT DANVERS BY 445 PM MDT. THIS ALSO INCLUDES HIGHWAY 89 BETWEEN MILE MARKERS 52 AND 64. THIS ALSO INCLUDES HIGHWAY 200 BETWEEN MILE MARKERS 4 AND 14. HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY WITH THIS STORM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT SATURDAY EVENING FOR WESTERN MONTANA. LAT...LON 4723 11009 4707 10997 4727 10928 4749 10944 $$
2 follow-up statements
000 WWUS55 KTFX 192251 SVSTFX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 450 PM MDT SAT MAY 19 2007 MTC027-045-192315- /O.CON.KTFX.SV.W.0016.000000T0000Z-070519T2315Z/ FERGUS MT-JUDITH BASIN MT- 450 PM MDT SAT MAY 19 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR EAST CENTRAL JUDITH BASIN AND WEST CENTRAL FERGUS COUNTIES... AT 444 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL TO 1 INCH IN DIAMETER...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DANVERS...OR ABOUT 19 MILES EAST OF STANFORD...MOVING NORTHEAST AT 25 MPH. THIS ALSO INCLUDES HIGHWAY 89 BETWEEN MILE MARKERS 52 AND 64. THIS ALSO INCLUDES HIGHWAY 200 BETWEEN MILE MARKERS 4 AND 14. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT SATURDAY EVENING FOR WESTERN MONTANA. LAT...LON 4723 11009 4707 10997 4727 10928 4749 10944 $$
000 WWUS55 KTFX 192316 SVSTFX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 516 PM MDT SAT MAY 19 2007 MTC027-045-192326- /O.EXP.KTFX.SV.W.0016.000000T0000Z-070519T2315Z/ FERGUS MT-JUDITH BASIN MT- 516 PM MDT SAT MAY 19 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JUDITH BASIN AND WEST CENTRAL FERGUS COUNTIES EXPIRES AT 515 PM MDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT SATURDAY EVENING FOR WESTERN MONTANA. THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. LAT...LON 4723 11009 4707 10997 4727 10928 4749 10944 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:52 PM MDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 19, 2:52 PM MDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 252 PM MDT SAT MAY 19 2007 .DISCUSSION... TONIGHT THROUGH MONDAY...AN UPPER LEVEL TROUGH WILL GRADUALLY MOVE INTO THE PACIFIC NW AND NORTHERN ROCKIES TONIGHT WITH A LEAD SHORTWAVE AND SURFACE COLD FRONT MOVING EAST ACROSS THE FORECAST AREA THIS EVENING. SHOWERS AND THUNDERSTORM ARE BEGINNING TO DEVELOP THIS AFTERNOON IN ASSOCIATION WITH THIS FEATURE AND EXPECT THUNDERSTORMS TO INCREASE IN COVERAGE AND INTENSITY THROUGH THE REMAINDER OF THIS AFTERNOON. INSTABILITY AND SHEAR WILL BE SUFFICIENT TO SUPPORT SEVERE THUNDERSTORMS OVER CENTRAL ZONES THROUGH EARLY THIS EVENING...WITH MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. EXPECT THREAT FOR SEVERE CONVECTION TO DIMINISH BY SUNSET FROM WEST TO EAST WITH ISOLATED SHOWERS AND STORMS CONTINUING OVER EASTERN ZONES THROUGH MIDNIGHT. A STRONGER SHORTWAVE EMBEDDED WITHIN THE LARGER UPPER LEVEL TROUGH WILL ROTATE THROUGH THE REGION SUNDAY BRINGING WIDESPREAD PRECIPITATION TO MUCH OF THE AREA. MUCH COOLER TEMPERATURES WILL BEGIN TO ENTER THE AREA AS WELL ON SUNDAY. THE MAIN UPPER LEVEL TROUGH AXIS THEN MOVES INTO THE NORTHERN ROCKIES ON MONDAY FIR EVEN COOLER TEMPERATURES AND A CONTINUED GOOD CHANCE OF PRECIPITATION. BY MONDAY SNOW LEVELS WILL FALL TO MANY PASS LOCATIONS WITH SOME ACCUMULATING SNOW POSSIBLE AT HIGHER ELEVATIONS. HOENISCH MONDAY NIGHT THROUGH SATURDAY...AN UNSETTLED WEATHER PATTERN WILL CONTINUE TO RESIDE OVER THE REGION FOR MUCH OF THE WEEK. A STRONG UPPER LEVEL LOW MOVING SOUTHEAST THROUGH IDAHO WILL CONTINUE TO AFFECT MUCH OF CENTRAL AND SOUTHWEST MONTANA MONDAY NIGHT AND TUESDAY. THERE WILL BE ENOUGH COLD AIR WITH THIS SYSTEM...THAT SNOW IS LIKELY TO FALL AT ALL ELEVATIONS OVER SOUTHWEST MONTANA BY TUESDAY MORNING...WITH A MIX OF RAIN AND SNOW LIKELY AT LOWER ELEVATIONS OVER CENTRAL MONTANA. AGAIN...TOTAL SNOW ACCUMULATIONS LOOK TO BE MINOR MONDAY THROUGH TUESDAY AT LOWER ELEVATIONS...BUT A TOTAL OF 3 TO 6 INCHES OF SNOW LOOK REASONABLE FOR LOCATIONS ABOVE 5500 FEET OVER SOUTHWEST MONTANA. SOME HEAVIER SNOW AMOUNTS ARE LIKELY IN THE NORTHERN ROCKIES TOO. AFTER THIS SYSTEM EXITS THE REGION ON TUESDAY...A NORTHERLY FLOW ALOFT WILL SET UP OVER THE REGION FROM WEDNESDAY THROUGH THURSDAY. WITH WEAK LITTLE DISTURBANCES MOVING SOUTH THROUGH THE REGION DURING THIS PERIOD...THERE WILL CONTINUE TO BE A CHANCE FOR ISOLATED SHOWERS OVER THE REGION WEDNESDAY AND THURSDAY. THE STRONGER SYSTEM MOVES THROUGH ON THURSDAY...WITH A SLIGHTLY GREATER CHANCE OF PRECIP THEN. TEMPERATURES WILL BE BELOW NORMAL FOR THE FIRST HALF OF NEXT WEEK...BUT THEN GRADUALLY WARM UP TO NEAR NORMAL READINGS BY THURSDAY. SOME UPPER RIDGING MOVES IN FOR FRIDAY WITH TEMPS REMAINING NEAR SEASONAL NORMALS OVER THE WEEKEND. SOUTHWEST FLOW WITH WEAK DISTURBANCES WILL CAUSE ISOLATED SHOWERS AND THUNDERSTORMS INTO SATURDAY. BRUSDA/DB && .AVIATION... UPDATED 1825Z. AN UNSTABLE SOUTHWESTERLY FLOW ALOFT WILL PREVAIL OVER THE REGION THROUGH THE PERIOD. A BAND OF SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE NORTHEAST THROUGH THE NORTH CENTRAL PORTIONS OF THE REGION. THUNDERSTORMS WILL BECOME MORE WIDESPREAD AND STRONGER THIS AFTERNOON OVER SOUTHWEST MONTANA...AS A STRONGER UPPER LEVEL DISTURBANCE MOVES THROUGH THAT REGION. AFTER A BREAK IN THUNDERSTORMS THIS EVENING OVER NORTH CENTRAL MONTANA...MORE THUNDERSTORMS WILL REDEVELOP AFTER 12Z SUNDAY IN THE GREAT FALLS AND HELENA AREAS. EXPECT A WIND SHIFT TO THE NORTH OVER NORTH CENTRAL MONTANA THIS EVENING...AS A WEAK COLD FRONT MOVES DOWN FROM ALBERTA. GENERALLY VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD...BUT LOCAL MVFR CONDITIONS CAN BE EXPECTED IN/NEAR THUNDERSTORMS. BRUSDA/DB && .PRELIMINARY POINT TEMPS/POPS... GTF 46 52 38 54 / 20 60 20 50 CTB 45 55 36 51 / 20 50 20 40 HLN 49 57 40 53 / 20 60 30 60 BZN 45 65 41 58 / 30 40 30 50 WEY 39 66 35 49 / 30 30 40 50 DLN 46 63 39 52 / 20 40 30 50 HVR 49 60 42 58 / 50 60 40 40 LWT 47 59 39 54 / 50 40 50 40 && .TFX WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 10 PM MDT THIS EVENING FOR MTZ012-013-050-051-053>055. && SHORT TERM...HOENISCH LONG TERM...DB AVIATION...DB WEATHER.GOV/GREATFALLS
Hazardous weather outlook, May 19, 2:47 PM MDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 247 PM MDT SAT MAY 19 2007 MTZ008-015-052-202100- BEAVERHEAD-MADISON-JEFFERSON- 247 PM MDT SAT MAY 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT INCREASING MOISTURE AND INSTABILITY TODAY FOR INCREASING CHANCE OF THUNDERSTORMS. SOME OF THESE STORMS COULD BE SEVERE WITH HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY NIGHT THROUGH TUESDAY WILL SEE AN UPPER LEVEL SYSTEM MOVE THROUGH THE AREA. THIS SYSTEM WILL BRING COOLER TEMPERATURES AND A GOOD CHANCE OF PRECIPITATION. ACCUMULATING SNOW IS POSSIBLE OVER THE MOUNTAINS AND HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ012-013-050-051-053>055-202100- CASCADE-CHOUTEAU-JUDITH BASIN-FERGUS-BROADWATER-MEAGHER-GALLATIN- 247 PM MDT SAT MAY 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 10 PM THIS SATURDAY EVENING. INCREASING MOISTURE AND INSTABILITY WILL PRODUCE AN INCREASING CHANCE OF THUNDERSTORMS. SOME OF THESE THUNDERSTORMS WILL BE SEVERE WITH LARGE HAIL AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY NIGHT THROUGH TUESDAY WILL SEE AN UPPER LEVEL SYSTEM MOVE THROUGH THE AREA. THIS SYSTEM WILL BRING COOLER TEMPERATURES AND A GOOD CHANCE OF PRECIPITATION. ACCUMULATING SNOW IS POSSIBLE OVER THE MOUNTAINS AND HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ009-010-014-046-048-049-202100- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- CENTRAL AND SOUTHERN LEWIS AND CLARK-EASTERN PONDERA- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- 247 PM MDT SAT MAY 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT INCREASING MOISTURE AND INSTABILITY TODAY WILL INCREASE CHANCES OF THUNDERSTORMS. SOME OF THESE STORMS COULD BE SEVERE WITH HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY NIGHT THROUGH TUESDAY WILL SEE AN UPPER LEVEL SYSTEM MOVE THROUGH THE AREA. THIS SYSTEM WILL BRING COOLER TEMPERATURES AND A GOOD CHANCE OF PRECIPITATION. ACCUMULATING SNOW IS POSSIBLE OVER THE MOUNTAINS AND HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ011-044-045-047-202100- HILL-TOOLE-LIBERTY-BLAINE- 247 PM MDT SAT MAY 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT INCREASING MOISTURE AND INSTABILITY TODAY FOR INCREASING CHANCE OF THUNDERSTORMS. SOME OF THESE STORMS COULD BE SEVERE WITH HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY NIGHT THROUGH TUESDAY WILL SEE AN UPPER LEVEL SYSTEM MOVE THROUGH THE AREA. THIS SYSTEM WILL BRING COOLER TEMPERATURES AND A GOOD CHANCE OF PRECIPITATION. ACCUMULATING SNOW IS POSSIBLE OVER SOME OF THE HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.